Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 411, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 4:51 PM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 4:51 PM MDT (22:51 UTC)
- Expired
- Aug 25, 2005, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 252251 SVRLBF NEC049-252330- /O.NEW.KLBF.SV.W.0411.050825T2251Z-050825T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM MDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF CHAPPELL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CHAPPELL BY 520 PM MDT LAT...LON 4121 10260 4101 10260 4103 10207 4121 10209 $$ 13
2 follow-up statements
000 WWUS53 KLBF 252312 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT THU AUG 25 2005 NEC049-252330- /O.CON.KLBF.SV.W.0411.000000T0000Z-050825T2330Z/ DEUEL NE- 513 PM MDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR DEUEL COUNTY... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAPPELL...MOVING EAST AT 30 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4122 10255 4101 10256 4103 10207 4121 10209 $$ 13
000 WWUS53 KLBF 252328 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM CDT THU AUG 25 2005 NEC049-252337- /O.EXP.KLBF.SV.W.0411.000000T0000Z-050825T2330Z/ DEUEL NE- 527 PM MDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY EXPIRES AT 530 PM MDT... THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING FOR DEUEL COUNTY HAS WEAKENED BELOW SEVERE LIMITS...ALLOWING THE WARNING TO EXPIRE AT 530 PM MDT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4122 10255 4101 10256 4103 10207 4121 10209 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:06 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 2:06 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT THU AUG 25 2005 .DISCUSSION... STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG. CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25 MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND 4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S. && LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9PM MDT) FOR SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS ...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN WESTERN NEBRASKA. && POWER
Hazardous weather outlook, Aug 25, 2:51 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT THU AUG 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Special weather statement, Aug 25, 2:02 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT THU AUG 25 2005 NEZ004>005-022>024-035>036-056>059-069>070-260300- ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH- LINCOLN-MCPHERSON-PERKINS-SHERIDAN- 302 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 744 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL NEBRASKA CHERRY... IN SOUTHWEST NEBRASKA CHASE... HAYES... KEITH... LINCOLN... PERKINS... IN THE EASTERN PANHANDLE OF NEBRASKA DEUEL... GARDEN... SHERIDAN... IN WEST CENTRAL NEBRASKA ARTHUR... GRANT... HOOKER... MCPHERSON... THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL... GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE.
Special weather statement, Aug 25, 2:53 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU AUG 25 2005 NEZ006>010-260400- BOYD-BROWN-HOLT-KEYA PAHA-ROCK- 353 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... BROWN... HOLT... KEYA PAHA... ROCK... THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL... SPENCER AND SPRINGVIEW. NEZ004>005-022>024-035>036-056>059-069>070-260300- ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH- LINCOLN-MCPHERSON-PERKINS-SHERIDAN- 353 PM CDT THU AUG 25 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL NEBRASKA CHERRY... IN SOUTHWEST NEBRASKA CHASE... HAYES... KEITH... LINCOLN... PERKINS... IN THE EASTERN PANHANDLE OF NEBRASKA DEUEL... GARDEN... SHERIDAN... IN WEST CENTRAL NEBRASKA ARTHUR... GRANT... HOOKER... MCPHERSON... THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL... GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.